Gabapentin for rapid gastric emptying, diarrhea and possible Cdiff
Anyone taking gabapentin for rapid gastric emptying without cause? I’ve had no surgeries to cause this but nothing helps slow motility. I was just started on gabapentin but I’m not sure if it’s making my diarrhea worse. I have zero quality of life and cannot barely leave the house because of it.
Interested in more discussions like this? Go to the Digestive Health Support Group.
I know it has to be quite tough to feel like you can't even leave the house because of your bowels.
There is some research that suggests that Gabapentin does help with reducing rectal mechanosensitivity and increases compliance in patients with diarrhea-predominant irritable bowels.
Here are a couple of sites that I found to show you some data:
How long have you been dealing with this?
Thank you. It’s been 3 years now. I also have cdiff toxins which I’m not sure if I need to treat or if it’s just post infectious IBS I’m dealing with.
My GDH antigen stool test came back “detected” but toxins negative. Indeterminate. But pcr says toxin B detected. Should I treat? I have horrible diarrhea and urgency everyday but not sure if it’s just post infectious IBS im dealing with. I’m scared whether to do vancomycin again and FMT if it fails.
I HAD A IMPACTED RECTUM ABOUT A MONTH AGO NOW I HAVE HERNIA ON BOOTH SIDE OF GROIN. COULD THE HERNIA S BE BECAUSE I WAS IMPACTED
You'll see that I moved your last post to your previous discussion that you started and adjusted the title to include Cdiff since we started talking about that as well. I did this because I want the members to be ale to see your whole story without having to search for different conversations.
There are many people on Connect that have dealt with Cdiff and I would like to introduce you to them so you can connect and possible learn about what they dealt with as well
@ngorman25, @losthope, @pines, @lacy2, @mhi, @dilly69, @cece55 and @danab have all experienced Cdiff.
When your primary detected the toxin, did they suggest that you treat it or just watch for symptoms?
So sorry you are dealing with Cdiff. In my case when they detected the toxin they started me on Vancomycin. And had a relapse and another round of antibiotic. My body didn’t feel right and felt that c Diff was coming back so I went and worked with a Naturopathic doctor because I refused to keep taking antibiotics. The naturopathic doctor put me on herbal antimicrobial for a month along with other things like GI revive to heal my gut. I took lots of probiotics and S Boulardii was a game changer. I was taking saccharomyces boulardii three days per day. When I got tested after c Diff was gone but still felt awful lots of loose stools per day they diagnosed me with post infection IBS. Saw a nutritionist that started me on a low FODMAP diet for 6 weeks and slowly introduced food back. It took me a full year to start feeling like human again but I still take probiotics to this day and stopped the S Boulardii now. Hope this helps please ask away. This is something when you learn about you will be able to fight. I bought as well Michelle Moore’s book on c Diff. Google her it was a great book that taught me a lot. Wishing you a speedy recovery. God bless
I didn't get diagnosed for a month and then they gave my flagel which l was allergic to. Platelets dropped to 80 and was very sick. Vancomycin was much better; but honestly it was the S Boulardii that turned me around.
Are you saying that Gabapentin helps with IBS? Or makes it far worse? I have read numerous articles about Gabapentin causing terrible diarrhea for many patients.